| Model Number |
DVFB1D4 |
| Medical Device Problem Code |
Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Codes |
Burning Sensation (2146); Skin Burning Sensation (4540)
| Date of Event |
01/20/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that the patient experienced a heating and burning at the time of an appropriate shock from the implantable cardioverter defibrillator (icd).The icd remains in use.No further patient complications have been reported as a result of this event.It was further reported by the patient that the icd got very hot and heat was felt all around the device and the skin was hot to the touch through multiple layers of clothing.The heating was described as moderate to severe and their flesh was burned.The patient suspected a problem with the icd and did not trust the device to deliver proper therapy or experiencing another heating event.
Additional Manufacturer Narrative
Event or Problem Description
It was further reported that the patient claims that after the device shocked, could feel heat coming off the device through 3 shirts and a dry suit.The patient is concerned about the electrical integrity of the device.All electricals were tested and reviewed as normal, and the capacitor was charged and dumped to evaluate if the heating would repeat itself.No heating was observed, but the patient stated that could "feel" the capacitor charge as the device is no longer functioning as designed.The icd therapies remain on.
Additional Manufacturer Narrative
Event or Problem Description
It was further reported that the patient claims that after the device shocked, could feel heat coming off the device through 3 shirts and a dry suit.The patient is concerned about the electrical integrity of the device.Additionally, the patient reported that testing was performed on the device, and during the testing the patient indicated when the capacitor was charged felt a steady voltage through the lead to the heart and believe this to be an emergency as the device is no longer functioning as designed.All electrical were tested and reviewed as normal, and the capacitor was charged and dumped to evaluate if the heating would repeat itself.No heating was observed.The icd therapies remain on.
Event or Problem Description
It was further reported that the icd was explanted.
Additional Manufacturer Narrative
Product event summary: the device was returned and analyzed.Returned product analysis was performed and no anomalies were found.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.